For the past several months I've been dealing with blisters or ulcers that reappear around my lips and nostrils. I don't know if there is any correlation to stress, menstrual, or something else. I've tried Abreva (sp?) and that seems to burn them so I don't use it. An antifungal cream seems to help but not when it is full blown and it seems to be spreading outward. From what I have read I don't think it is herpes. My dematologist can't see me until May 2010! And this seems to be worsening and I don't want to spread it to others. What do you suggest? Do you have an idea as to what it is? At first I thought they were pimples or ace (at 48 I still suffer from that), but the liquid is clear when I mistakenly squished one which probably made it spread. Several years ago on a cruise I suffered from sun poisoning - first time ever and it was on the upper lip and was horrible. Could this be related? Please help!
It sounds like perioral dermatitis. Perioral dermatitis like acne is a chronic papulopustular and eczematous facial dermatitis. It mostly effects women and appear around the nose, mouth and eyes. Treatment consists of oral antibiotics and anti-inflammatory drugs. A mild soap or soap substitute, such as Dove or Cetaphil should be used for washing. Scrubbing should be avoided.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.